It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Arthritis Message Board


Arthritis Board Index
Board Index > Arthritis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


You don't need to worry about the effects of steroids with bursitis or even joint injections. The drug is put right into the area that needs it and very little ever gets into the blood stream to the rest of the body.

Taking the drug prednisone can have problems but only after taking it in high doses or for a very long time. Now, most docs use something called a "burst" of prednisone where you take it for a few days. But shots directly into the inflamed bursa or the hip joint will do the best job with the fewest side effects so I'd go with injections over pills any day. They don't hurt like they did 50+ years ago. I remember my mother crying form the pain but I haven't cried once and really enjoyed the pain relief.

With my arthritis(OA and RA) I've had hundreds of them for years and years and I've had only a few problems. But I would suggest having the shots done by an arthritis specialist or orthopedist and not your family doc. They do them everyday and that practice does mean they do a much better job. I personally think the arthritis specialist(rheumatologist) does the best job. The only mood changes you should have is happiness when the pain goes down.

Jenny





All times are GMT -7. The time now is 10:09 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!